Illinois Journal of Mathematics

On canonical bases and internality criteria

Rahim Moosa and Anand Pillay

Full-text: Open access

Abstract

A criterion is given for a strong type in a finite rank stable theory $T$ to be (almost) internal to a given nonmodular minimal type. The motivation comes from results of Campana which give criteria for a compact complex analytic space to be “algebraic” (namely Moishezon). The canonical base property for a stable theory states that the type of the canonical base of a stationary type over a realisation is almost internal to the minimal types of the theory. It is conjectured that every finite rank stable theory has the canonical base property. It is shown here, that in a theory with the canonical base property, if $p$ is a stationary type for which there exists a family of types $q_b$, each internal to a nonlocally modular minimal type $r$, and such that any pair of independent realisations of $p$ are “connected” by the $q_b$’s, then $p$ is almost internal to $r$.

Article information

Source
Illinois J. Math., Volume 52, Number 3 (2008), 901-917.

Dates
First available in Project Euclid: 1 October 2009

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1254403721

Digital Object Identifier
doi:10.1215/ijm/1254403721

Mathematical Reviews number (MathSciNet)
MR2546014

Zentralblatt MATH identifier
1190.03033

Subjects
Primary: 03C45: Classification theory, stability and related concepts [See also 03C48] 03C98: Applications of model theory [See also 03C60]
Secondary: 32J27: Compact Kähler manifolds: generalizations, classification

Citation

Moosa, Rahim; Pillay, Anand. On canonical bases and internality criteria. Illinois J. Math. 52 (2008), no. 3, 901--917. doi:10.1215/ijm/1254403721. https://projecteuclid.org/euclid.ijm/1254403721


Export citation

References

  • D. Barlet, Espace analytique réduit des cycles analytiques complexes compacts d'un espace anlytique complexe de dimension finie, Fonctions de plusieurs variables complexes, II (Sém. François Norguet, 1974–1975), Lecture Notes in Math., vol. 482, Springer, Berlin, 1975, pp. 1–158.
  • D. Barlet, Majoration du volume des fibres génériques et forme géometrique du théor\`me d'aplatissement, C. R. Acad. Sci. Paris. Sér. A et B 288 (1979), A29–A31.
  • F. Campana, Application de l'espaces des cycles à la classification bimeromorphe des espaces analytiques Kähleriens compacts, Ph.D. thesis, Université Nancy 1. Prépublication de l'université Nancy 1 (Mai 1980), 1–163.
  • F. Campana, Algébricité et compacité dans l'espace des cycles d'un espace analytique complexe, Math. Ann. 251 (1980), 7–18.
  • F. Campana, Coréduction algébrique d'un espace analytique faiblement Kählérien compact, Invent. Math. 63 (1981), 187–223.
  • F. Campana and T. Peternell, Cycle spaces, Several complex variables VII, Encyclopedia of Mathematical Sciences, vol. 74, Springer-Verlag, Berlin, 1994, pp. 319–349.
  • Z. Chatzidakis, A note on canonical bases and one-based types in supersimple theories, preprint, 2006.
  • A. Fujiki, Closedness of the Douady spaces of compact Kähler spaces, Publication of the Research Institute for Mathematical Sciences 14 (1978), 1–52.
  • A. Fujiki, On the Douady space of a compact complex space in the category $\mathcal{C}$, Nagoya Math. J. 85 (1982), 189–211.
  • D. Lascar, Sous groupes d'automorphismes d'une structure saturée, Logic colloquium '82 (Florence, 1982), Tud. Logic Found. Math., vol. 112, North-Holland, Amsterdam, 1984, pp. 123–134.
  • R. Moosa, A nonstandard Riemann existence theorem, Trans. Amer. Math. Soc. 356 (2004), 1781–1797.
  • R. Moosa, The model theory of compact complex spaces, Logic Colloquium'01, Lect. Notes Log., vol. 20, Assoc. Symbol. Logic, Urbana, IL, 2005, pp. 317–349.
  • R. Moosa, On saturation and the model theory of compact Kähler manifolds, J. Reine Angew. Math. 586 (2005), 1–20.
  • A. Pillay, Geometric stability theory, Oxford Logic Guides, vol. 32, Oxford Science Publications, Oxford, 1996.
  • A. Pillay, Some model theory of compact complex spaces, Workshop on Hilbert's tenth problem: Relations with arithmetic and algebraic geometry, Contemporary Mathematics, vol. 270, Ghent, Amer. Math. Soc., Providence, RI, 2000.
  • A. Pillay, Notes on analysability and canonical bases, e-print available at http://www.math.uiuc.edu/People/pillay/remark.zoe.pdf, 2001.
  • A. Pillay, Model-theoretic consequences of a theorem of Campana and Fujiki, Fund. Math. 174 (2002), 187–192.
  • A. Pillay and M. Ziegler, Jet spaces of varieties over differential and difference fields, Selecta Math. (N.S.) 9 (2003), 579–599.